Alert archive / North Carolina / Tornado Warnings in 2018

Tornado Warning 16, NWS Raleigh, NC

September 16, 2018Scotland County, North Carolina

NWS Raleigh, NC issued this tornado warning at Sep 16, 2018, 3:22 PM EDT for Scotland County, North Carolina. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 16, 2018, 3:22 PM EDT (19:22 UTC)
Expired
Sep 16, 2018, 4:00 PM EDT
In force
38 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Scotland County, NC

The radar

The Raleigh/Durham radar (KRAX), 132 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 16, 6:55 AM EDTTornado WatchSPC16 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2018-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2018-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 238 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
658 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
238 m²/s²
0-3 km storm-relative helicity
367 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

916 
WFUS52 KRAH 161922
TORRAH
NCC165-162000-
/O.NEW.KRAH.TO.W.0016.180916T1922Z-180916T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Raleigh NC
322 PM EDT SUN SEP 16 2018

The National Weather Service in Raleigh has issued a

* Tornado Warning for...
  Scotland County in central North Carolina...

* Until 400 PM EDT
    
* At 320 PM EDT, a severe thunderstorm capable of producing a tornado
  was located near South Of The Border, or 7 miles north of Dillon,
  moving north at 40 mph.

  HAZARD...Tornado. 

  SOURCE...Radar indicated rotation. 

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely. 

* Locations impacted include...
  Laurinburg, Maxton, Wagram, Gibson, East Laurinburg and Laurel
  Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3480 7968 3481 7969 3482 7963 3482 7962
      3484 7962 3485 7963 3489 7958 3496 7937
      3494 7935 3489 7935 3486 7934 3482 7936
      3477 7933 3464 7945 3463 7947
TIME...MOT...LOC 1920Z 171DEG 37KT 3452 7936 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

MORROW
3 follow-up statements
874 
WWUS52 KRAH 161939
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
339 PM EDT SUN SEP 16 2018

NCC165-162000-
/O.CON.KRAH.TO.W.0016.000000T0000Z-180916T2000Z/
Scotland NC-
339 PM EDT SUN SEP 16 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR SCOTLAND
COUNTY...
    
At 338 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Raemon, or 10 miles southeast of Laurinburg, moving 
north at 40 mph. This storm will soon cross the Robeson and Scotland 
County Line.

HAZARD...Tornado. 

SOURCE...Radar indicated rotation. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely. 

Locations impacted include...
Laurinburg, Maxton, Wagram, East Laurinburg and Laurel Hill. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3485 7963 3489 7958 3496 7937 3494 7935
      3489 7935 3486 7934 3482 7936 3477 7933
      3464 7945 3463 7947 3484 7962
TIME...MOT...LOC 1938Z 170DEG 33KT 3462 7939 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

MORROW
962 
WWUS52 KRAH 161952
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
352 PM EDT SUN SEP 16 2018

NCC165-162000-
/O.CON.KRAH.TO.W.0016.000000T0000Z-180916T2000Z/
Scotland NC-
352 PM EDT SUN SEP 16 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR
SOUTHEASTERN SCOTLAND COUNTY...
    
At 352 PM EDT, a confirmed tornado was located over Maxton, or near
Laurinburg, moving north at 40 mph.

HAZARD...Damaging tornado. 

SOURCE...Law enforcement confirmed tornado touchdown in a farm 
         field west of Rowland, NC. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely. 

Locations impacted include...
Laurinburg, Maxton, Wagram and East Laurinburg. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3489 7958 3496 7937 3494 7935 3489 7935
      3486 7934 3482 7936 3477 7933 3464 7945
TIME...MOT...LOC 1952Z 172DEG 35KT 3473 7940 

TORNADO...OBSERVED
HAIL...<.75IN

$$

MORROW
801 
WWUS52 KRAH 162002
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
402 PM EDT SUN SEP 16 2018

NCC165-162011-
/O.EXP.KRAH.TO.W.0016.000000T0000Z-180916T2000Z/
Scotland NC-
402 PM EDT SUN SEP 16 2018

...THE TORNADO WARNING FOR SOUTHEASTERN SCOTLAND COUNTY HAS
EXPIRED...
    
The Tornado Warning that was previously in effect has been reissued 
for Scotland County and is in effect until 4:45pm. Please refer to 
that bulletin for the latest severe weather information. However 
heavy rain is still possible with this thunderstorm.

A tornado watch remains in effect until 500 PM EDT for central North
Carolina.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.

LAT...LON 3489 7958 3496 7937 3494 7935 3489 7935
      3486 7934 3482 7936 3477 7933 3464 7945
TIME...MOT...LOC 2001Z 171DEG 37KT 3482 7942 

$$

MORROW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Sep 16, 3:05 PM EDT, 17 minutes earlier.

Area forecast discussion, Sep 16, 3:05 PM EDT, 17 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
305 PM EDT Sun Sep 16 2018

.SYNOPSIS...
The center of Tropical Depression Florence will move north-
northwest over the Mountains of North Carolina tonight, then
turn north and northeast through Lower Ohio Valley and
northern Mid-Atlantic States Monday and Tuesday. Attendant trailing
surface trough move cross the region on Tuesday. Much drier and warm
weather will arrive as high pressure builds over North Carolina mid
to late week into the weekend.

&&

.NEAR TERM /THIS AFTERNOON THROUGH TONIGHT/...
As of 305 PM Sunday...

Deep SELY flow (40-50+ kts at 850 mb)will continue to channel
tropical moisture(2.0 to 2.5 PWATS, per satellite derived Blended
Precip Water)into the area. Florence has finally started to pick up
some forward speed, tracking west-northwest around 10 mph. This will
allow the primary heavy rain band that has been focused across the
southern portions of the forecast to pivot west-northwest across the
western half of the forecast area through tonight. Aided by
orographic lift, widespread heavy rainfall amounts of 4 to 8 in. will
expand the flooding threat into the western portions of the NC
Sandhills and Piedmont regions. East of these regions, showers will
be more intermittent and likely to exhibit some diurnal
enhancement/flare up by the afternoon, as models show 500 to 1000
J/Kg developing across the eastern zones. Additional rainfall
amounts of 1 to 3 inches is possible, with the lowest qpf expected
across the NE. Additionally, given the slightly more robust
instability and potential for some temporary breaks in cloud cover,
a brief spin up of a weak meso tornado may be higher than previous
days.

Will not make any changes to current flood watch, which was extended
last night through 12z Mon.

Expect highs from the mid-upper 70s W to around 80 to the lower 80s
in the NE. Lows tonight 70-75 with a gradually trending down of
pops, especially across the E sections, overnight.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
As of 550 AM Sunday...

The coverage and intensity of rainfall over central NC will be
decreasing as the remnant Florence low tracks from KY NE through
OH/PA/NY to off the New England coast through Tue night. But we'll
maintain a decently strong low level flow from the S and SSW, ahead
of a surface frontal zone that becomes established down through the
Appalachians, beneath the mid level shortwave trough in the wake of
Florence. Moisture will remain fairly deep over central NC,
primarily over central and E sections where PW will be near 2",
lower than recent values but above the climatological normal. We
should see scattered showers and a few storms Mon into Mon night,
with the best coverage over the NW and north central sections where
weak DPVA is anticipated. Models depict the surface front and mid
level trough shifting east through the area Tue afternoon, when
we'll likely see a band of convection focused along the front
crossing the forecast area. Pops should trend down and out from W to
E Tue night, with high pressure building in from the west and rising
heights aloft finally bringing us hope for dry weather as we head
into mid week. Highs 80-86 Mon and 82-89 Tue. Lows in the upper 60s
to lower 70s Mon night and 65-71 Tue night. -GIH

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
As of 305 PM Sunday...

Much drier weather is expected Wednesday through Saturday. The next
chance of afternoon thunderstorms has been delayed until Sunday
(mainly in the NW zones). So, a much needed period to dry and clean
up.

High pressure will be over the region Wednesday into Friday and
Saturday, then shift offshore Saturday night. Mostly clear/mostly
sunny weather is expected. By Sunday, a cold front is expected to
approach from the north bringing a chance of showers and
thunderstorms, mainly in the afternoon. Lows in the 60s
will be common through Saturday, with 65-70 Sunday. Highs generally
in the 80s (82-88).

&&

.AVIATION /18Z SUNDAY THROUGH SATURDAY/...
As of 215 PM Sunday...

24 Hour TAF period: Band of heavy rain showers associated with
Tropical Storm Florence will gradually pivot west-northwest through
tonight. This will shift the heaviest rain and impacts from KFAY
to KINT and KGSO by late afternoon and evening. Expect IFR to MVFR
restrictions in these heavy rain showers. At KRDU and KRWI, the rain
showers will be more intermittent, with generally VFR
conditions through the afternoon, outside of the heavy rain showers.

Ceilings are expected to lower LIFR to IFR overnight, with a
continued good chance of showers at all taf sites. As Florence lifts
off to the north, drier air aloft will advect into the area on
Monday. This drier aloft, along with daytime heating should allow
eastern and central TAF sites(KRWI, KFAY, and KRDU) to improve to
VFR conditions during the mid to late morning hours. At KINT and
KGSO, ceilings could remain MVFR until late Monday afternoon.
Tempered daytime heating within the continued moist and muggy
airmass will support the re-development of of scattered showers,
along with thunderstorms Monday afternoon and evening.

Low level wind shear has relaxed with the exception of over the far
southwestern terminals of the forecast area.  Winds diminish even
more during the evening and turn ESE to SE as the the weakening
center of the Florence remnant moves north across the area

Long Term:
A continued moist low-level airmass will favor areas of stratus
and/or fog Monday night/Tuesday morning. A cold front moving
through the area Tuesday afternoon will bring another chance
of showers and storms. Dry VFR conditions will finally return on
Wednesday and will remain predominately VFR through the end of the
week.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through this evening for NCZ024-025-041-042-078-
089.
Flash Flood Watch through Monday morning for NCZ021>023-038>040-
073>077-083>086-088.

&&

SYNOPSIS...Badgett
NEAR TERM...Badgett
SHORT TERM...Hartfield
LONG TERM...Badgett
AVIATION...CBL
Hazardous weather outlook, Sep 16, 7:01 AM EDT, 8 hours 21 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Raleigh NC
701 AM EDT Sun Sep 16 2018

NCZ021>023-038>040-073>077-171100-
Forsyth-Guilford-Alamance-Davidson-Randolph-Chatham-Stanly-
Montgomery-Moore-Lee-Harnett-
701 AM EDT Sun Sep 16 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

A few strong to severe storms producing tornadoes are possible late this
afternoon through tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed through tonight.

NCZ024-025-041-042-078-171100-
Orange-Durham-Wake-Johnston-Wayne-
701 AM EDT Sun Sep 16 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

A few strong to severe storms producing tornadoes are possible late this
afternoon through tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed through tonight.

NCZ083>086-088-171100-
Anson-Richmond-Scotland-Hoke-Cumberland-
701 AM EDT Sun Sep 16 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...
...TORNADO WATCH 379 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed through tonight.

NCZ089-171100-
Sampson-
701 AM EDT Sun Sep 16 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...TORNADO WATCH 379 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed through tonight.

NCZ007>011-026>028-043-171100-
Person-Granville-Vance-Warren-Halifax-Franklin-Nash-Edgecombe-Wilson-
701 AM EDT Sun Sep 16 2018

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Sep 16, 2:35 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Raleigh NC
235 PM EDT SUN SEP 16 2018

NCZ085-086-161900-
Scotland NC-Hoke NC-
235 PM EDT SUN SEP 16 2018

...A TROPICAL RAIN SHOWER SHOWING WEAK SIGNS OF ROTATION WILL AFFECT
NORTHEASTERN SCOTLAND AND HOKE COUNTIES UNTIL 300 PM EDT...

At 235 PM EDT, Doppler radar was tracking a strong thunderstorm near
Antioch, or near Raeford, moving north at 30 mph.

Wind gusts up to 40 mph will be possible with this storm.

Locations impacted include...
Raeford, Antioch, Wagram, Silver City, Bowmore and Ashley Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.

&&

A tornado watch remains in effect until 500 PM EDT for central North
Carolina.

LAT...LON 3484 7934 3503 7947 3516 7933 3521 7925
      3521 7923 3487 7914 3483 7919
TIME...MOT...LOC 1835Z 161DEG 28KT 3489 7927

MORROW
Special weather statement, Sep 16, 2:39 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Raleigh NC
239 PM EDT SUN SEP 16 2018

NCZ088-161915-
Cumberland NC-
239 PM EDT SUN SEP 16 2018

...A HEAVY TROPICAL SHOWER SHOWING WEAK SIGNS OF ROTATION WILL
AFFECT NORTHWESTERN CUMBERLAND COUNTY UNTIL 315 PM EDT...

At 239 PM EDT, Doppler radar was tracking a heavy rain shower 8 miles
east of Fayetteville, moving northwest at 30 mph.

Wind gusts up to 40 mph will be possible with this storm.

Locations impacted include...
Fayetteville, Spring Lake, Eastover, Stedman, Wade, Linden and
Vander.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.

&&

A tornado watch remains in effect until 500 PM EDT for central North
Carolina.

LAT...LON 3521 7902 3521 7898 3523 7888 3524 7887
      3524 7886 3525 7885 3526 7882 3526 7875
      3500 7868 3497 7877
TIME...MOT...LOC 1839Z 153DEG 26KT 3504 7876

MORROW
Special weather statement, Sep 16, 2:45 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Raleigh NC
245 PM EDT SUN SEP 16 2018

NCZ085-086-161930-
Scotland NC-Hoke NC-
245 PM EDT SUN SEP 16 2018

...A HEAVY TROPICAL SHOWER SHOWING SIGNS OF ROTATION WILL AFFECT
SCOTLAND AND SOUTHWESTERN HOKE COUNTIES UNTIL 330 PM EDT...

At 244 PM EDT, Doppler radar was tracking a heavy rain shower over
Raemon, or 11 miles southeast of Laurinburg, moving northwest at 30
mph.

Wind gusts up to 50 mph and heavy downpours will be possible with
this storm. Rainfall rates in excess of three inches per hour will
likely lead to additional flooding.

Locations impacted include...
Laurinburg, Maxton, Wagram, Gibson, East Laurinburg, Laurel Hill,
Camp Mackall and Sandhills Game Land.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.

&&

A tornado watch remains in effect until 500 PM EDT for central North
Carolina.

LAT...LON 3481 7968 3482 7963 3482 7962 3484 7962
      3485 7963 3491 7956 3494 7959 3499 7957
      3503 7950 3503 7939 3484 7931 3483 7935
      3482 7936 3477 7933 3463 7947
TIME...MOT...LOC 1844Z 153DEG 26KT 3462 7939

MORROW
Special weather statement, Sep 16, 2:57 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Raleigh NC
257 PM EDT SUN SEP 16 2018

NCZ075-086-161930-
Hoke NC-Moore NC-
257 PM EDT SUN SEP 16 2018

...A HEAVY TROPICAL SHOWER SHOWING SIGNS OF ROTATION WILL AFFECT
CENTRAL MOORE AND NORTHWESTERN HOKE COUNTIES UNTIL 330 PM EDT...

At 256 PM EDT, Doppler radar was tracking a heavy rain shower near
Raeford, moving northwest at 40 mph.

Wind gusts up to 40 mph will be possible with this storm.

Locations impacted include...
Southern Pines, Carthage, Pinehurst, Aberdeen, Whispering Pines,
Pinebluff, Foxfire, Taylortown, Seven Lakes and Ashley Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.

&&

A tornado watch remains in effect until 500 PM EDT for central North
Carolina.

LAT...LON 3500 7941 3503 7945 3504 7946 3506 7949
      3529 7966 3540 7936 3498 7925 3495 7935
TIME...MOT...LOC 1856Z 155DEG 34KT 3501 7932

MORROW
Local storm report, Sep 16, 3:04 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
304 PM EDT SUN SEP 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 PM     FLASH FLOOD      1 SE SOUTHERN PINES     35.17N 79.39W
09/16/2018                   MOORE              NC   EMERGENCY MNGR

            EVACUATING 24 PERSONS AND 31 ANIMALS FROM
            FLOOD WATERS IN THE SOUTHEASTERN MOORE
            COUNTY AREA.

&&
Special weather statement, Sep 16, 3:17 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Raleigh NC
317 PM EDT SUN SEP 16 2018

NCZ085-161945-
Scotland NC-
317 PM EDT SUN SEP 16 2018

...A TROPICAL RAIN SHOWER SHOWING STRONG SIGNS OF ROTATION WILL MOVE
INTO AND AFFECT SOUTHERN SCOTLAND COUNTY THROUGH 345 PM EDT. AN
UPGRADE TO A TORNADO WARNING MAY BE NEEDED MOMMENTARILY IF THE STORM
HOLDS TOGETHER...

At 316 PM EDT, Doppler radar was tracking a heavy rain shower over
Hamer, or near Dillon, moving north at 45 mph.

Wind gusts up to 40 mph will be possible with this storm.

Locations impacted include...
Laurinburg, Maxton, Gibson, East Laurinburg and Laurel Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.

&&

A tornado watch remains in effect until 500 PM EDT for central North
Carolina.

LAT...LON 3479 7966 3481 7967 3484 7935 3482 7936
      3477 7933 3464 7945 3463 7947
TIME...MOT...LOC 1916Z 165DEG 39KT 3449 7937

MORROW

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 3:40 AM EDTFlash Flood Warning EmergencyRAHSampson6 hr
Sep 16, 8:13 AM EDTAreal Flood AdvisoryRAHAlamance, Chatham, Davidson, Durham, Forsyth, Granville and 9 more6 hr
Sep 16, 8:25 AM EDTSpecial Weather StatementRAHWayne50 min
Sep 16, 9:51 AM EDTAreal Flood AdvisoryRAHEdgecombe, Franklin, Granville, Halifax, Nash, Person and 2 more3 hr
Sep 16, 10:16 AM EDTSpecial Weather StatementRAHBladen44 min
Sep 16, 10:23 AM EDTSpecial Weather StatementRAHCumberland37 min
Sep 16, 10:57 AM EDTSpecial Weather StatementRAHHalifax33 min
Sep 16, 11:09 AM EDTSpecial Weather StatementRAHSampson36 min
Sep 16, 11:50 AM EDTSpecial Weather StatementRAHCumberland25 min
Sep 16, 12:13 PM EDTSpecial Weather StatementRAHCumberland32 min
Sep 16, 12:22 PM EDTSpecial Weather StatementRAHLee23 min
Sep 16, 12:41 PM EDTSpecial Weather StatementRAHScotland34 min
Sep 16, 12:46 PM EDTAreal Flood AdvisoryRAHEdgecombe, Franklin, Granville, Halifax, Nash, Person and 2 more59 min
Sep 16, 1:08 PM EDTSpecial Weather StatementRAHScotland22 min
Sep 16, 1:20 PM EDTSpecial Weather StatementRAHScotland25 min
Sep 16, 1:29 PM EDTSpecial Weather StatementRAHRichmond31 min
Sep 16, 1:33 PM EDTAreal Flood AdvisoryRAHChatham, Davidson, Forsyth, Guilford, Randolph3 hr
Sep 16, 1:50 PM EDTSpecial Weather StatementRAHHoke25 min
Sep 16, 1:52 PM EDTAreal Flood WarningRAHJohnston, Wayne28 hr
Sep 16, 1:57 PM EDTSpecial Weather StatementRAHCumberland33 min
Sep 16, 2:09 PM EDTSpecial Weather StatementRAHHoke36 min
Sep 16, 2:13 PM EDTFlash Flood WarningRAHAnson, Cumberland, Harnett, Hoke, Lee, Montgomery and 5 more22 hr
Sep 16, 2:20 PM EDTSpecial Weather StatementRAHRichmond25 min
Sep 16, 2:35 PM EDTSpecial Weather StatementRAHHoke25 min
Sep 16, 2:39 PM EDTSpecial Weather StatementRAHCumberland36 min
Sep 16, 2:45 PM EDTSpecial Weather StatementRAHScotland45 min
Sep 16, 2:57 PM EDTSpecial Weather StatementRAHMoore33 min
Sep 16, 3:17 PM EDTSpecial Weather StatementRAHScotland28 min
Sep 16, 3:47 PM EDTSpecial Weather StatementRAHMoore28 min
Sep 16, 3:55 PM EDTSpecial Weather StatementRAHSampson35 min
Sep 16, 3:58 PM EDTTornado WarningRAHScotland29 min
Sep 16, 4:22 PM EDTFlash Flood WarningRAHAlamance, Chatham, Davidson, Forsyth, Guilford, Harnett and 3 more20 hr
Sep 16, 4:29 PM EDTSpecial Weather StatementRAHRichmond46 min
Sep 16, 4:32 PM EDTSpecial Weather StatementRAHChatham28 min
Sep 16, 4:35 PM EDTSpecial Weather StatementRAHNash25 min
Sep 16, 4:37 PM EDTSpecial Weather StatementRAHScotland38 min
Sep 16, 4:38 PM EDTSpecial Weather StatementRAHHarnett37 min
Sep 16, 4:45 PM EDTRiver Flood WarningRAHChatham, Lee5 days
Sep 16, 4:51 PM EDTSpecial Weather StatementRAHChatham24 min
Sep 16, 5:04 PM EDTSpecial Weather StatementRAHJohnston26 min
Sep 16, 5:06 PM EDTSpecial Weather StatementRAHFranklin, Nash39 min
Sep 16, 5:16 PM EDTSpecial Weather StatementRAHScotland44 min
Sep 16, 5:19 PM EDTSpecial Weather StatementRAHMontgomery, Richmond, Stanly56 min
Sep 16, 5:48 PM EDTSpecial Weather StatementRAHVance42 min
Sep 16, 6:07 PM EDTSpecial Weather StatementRAHScotland23 min
Sep 16, 6:07 PM EDTTornado WarningRAHFranklin, Granville, Vance, Warren38 min
Sep 16, 6:17 PM EDTSpecial Weather StatementRAHFranklin28 min
Sep 16, 6:19 PM EDTTornado WarningRAHScotland30 min
Sep 16, 6:43 PM EDTSpecial Weather StatementRAHScotland32 min
Sep 16, 6:52 PM EDTSpecial Weather StatementRAHMontgomery23 min
Sep 16, 7:22 PM EDTSpecial Weather StatementRAHMoore23 min
Sep 16, 7:38 PM EDTSpecial Weather StatementRAHHoke37 min
Sep 16, 7:41 PM EDTSpecial Weather StatementRAHAnson, Montgomery, Stanly49 min

Nearby

Tornado Warnings in North Carolina, 2018Every tornado warning in 2018Tornadoes in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.